Arkansas, 2005Flash Flood in Arkansas, January 3, 2005
January 3, 2005 · NWS TSA · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 3, 10:50 AM CST, 40 minutes earlier.
Area forecast discussion, Jan 3, 10:50 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1050 AM CST MON JAN 3 2005
A LARGE AREA OF RAIN WITH EMBEDDED THUNDER CONTINUES TO TRAVERSE THE
SOUTHEAST THIRD OF THE FORECAST AREA. THE HEAVIEST RAINFALL HAS
MOVED INTO NORTHWEST ARKANSAS AND HAS BEEN DIMINISHING IN INTENSITY
OVER THE PAST COUPLE OF HOURS. EXPECT THAT THE RAIN WILL CONTINUE TO
DIMINISH WHILE MOVING EAST OF THE FORECAST AREA BY EARLY AFTERNOON.
CURRENT POPS HAVE THE RAINFALL WELL COVERED.
THE DIFFICULT FORECAST PROBLEM CONTINUES TO BE A VERY SHALLOW COLD
AIR MASS THAT HAS MOVED INTO THE NORTHWEST HALF OF THE FORECAST
AREA. COMPUTER MODELS CONTINUE TO HAVE NO CLUE HOW TO DEAL WITH
THIS. THE FRONT SHOULD MOVE VERY SLOWLY SOUTHEASTWARD OVER THE NEXT
6 HOURS. TEMPS BEHIND THE FRONT HAVE BEEN SLOWLY FALLING THIS
MORNING AND APPEAR TO HAVE LITTLE CHANCE OF REACHING FORECAST
MAXIMUMS. WILL UPDATE THE FORECAST TO LOWER MAX TEMPS BEHIND THE
FRONT AND ADJUST HOURLY GRIDS IN ACCORDANCE. UPDATE WILL BE OUT BY
11 AM.
FORECAST ID= 06
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 600 PM CST TUESDAY FOR ZONES
ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.
OK...FLASH FLOOD WATCH UNTIL 600 PM CST TUESDAY FOR ZONES
OKZ049...OKZ053>076.
Hazardous weather outlook, Jan 3, 5:00 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CST MON JAN 3 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST MON JAN 3 2005
...HEAVY RAINFALL POSSIBLE OVER MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
EARLY THIS MORNING...A COLD FRONT STRETCHED FROM NEAR MIAMI TO JUST
SOUTH OF TULSA AND INTO SOUTH CENTRAL OKLAHOMA. A LARGE AREA OF RAIN
WITH EMBEDDED THUNDERSTORMS HAD DEVELOPED GENERALLY ALONG AND SOUTH OF
THIS BOUNDARY OVERNIGHT. THIS ACTIVITY WILL CONTINUE TO LIFT
NORTHEAST THIS MORNING...WITH THE HEAVIEST RAINFALL OCCURRING OVER
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SOME LOCATIONS COULD SEE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN BEFORE THIS ACTIVITY TAPERS OFF
LATER THIS MORNING.
ANOTHER STRONG UPPER LEVEL IMPULSE WILL MOVE INTO THE SOUTHERN
PLAINS OVERNIGHT...AND RAIN AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP TONIGHT MAINLY ALONG AND SOUTH OF THE COLD FRONT.
ADDITIONAL RAINFALL ON THE ORDER OF 1 TO 2 INCHES IS
LIKELY...PRIMARILY OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
WHILE A MARGINALLY SEVERE THUNDERSTORM OR TWO IS POSSIBLE...HEAVY
RAINFALL WILL BE THE PRIMARY THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...BUT EMERGENCY MANAGEMENT GROUPS
SHOULD BE AWARE OF THE HEAVY RAINFALL THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS
EXTENDED DISCUSSION...
COLDER AIR WILL SLOWLY FILTER SOUTH INTO PARTS OF NORTHEAST OKLAHOMA
TUESDAY NIGHT INTO WEDNESDAY. AN APPROACHING UPPER LEVEL SYSTEM WILL
ENHANCE PRECIPITATION CHANCES DURING THIS TIMEFRAME...MAINLY ALONG
AND NORTH OF THE COLD FRONT. AREAS OF FREEZING RAIN MAY DEVELOP
NORTH OF INTERSTATE 44 LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AS
SURFACE TEMPERATURES ARE FORECAST TO DROP NEAR OR JUST BELOW
FREEZING.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES ARE URGED TO STAY TUNED TO THE LATEST
FORECASTS CONCERNING THIS POTENTIAL WINTER WEATHER EVENT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATIONFlash Flood, Franklin
- When
- January 3, 11:30 AM CST to 12:30 PM CST
- Where
- Franklin County, South Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.583, -93.850
Heavy rains caused street flooding in Alix. In addition, several low water crossings were under water across the southern part of Franklin County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, January 3 to 6, 20052 deaths · 8 events
- Flooding in Indiana, January 3 to 31, 20051 death · $9.0 million · 23 events
- Heavy Snow in Utah, January 3 to 6, 20051 death · 7 events
- Avalanche in Colorado, January 3, 20051 death · 1 event
- Flash Flood in Arkansas, January 3, 20051 death · 1 event
- Flooding in Ohio, January 3 to 16, 2005$9.9 million · 2 events
- Flooding in Indiana, January 3 to 26, 2005$1.3 million · 2 events
- Ice Storm in Iowa, January 3, 2005$300,000 · 12 events
- Flooding in Indiana, January 3 to 8, 200539 events
- Debris Flow in California, January 3, 2005$50,000 · 1 event
- Ice Storm in Iowa, January 3, 2005$30,000 · 6 events
- Debris Flow in California, January 3, 2005$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438504.